MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX25RE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: telephone number did not fit properly in designated section.Phone no.: (b)(6).The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted on the investigation is complete.For this reason code 20 was used in the conclusions section of h6.A review of the device history records and product release decision control sheet of the involved product code/lot number combination was conducted with no relevant findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported the capiox device leaked.Follow up communication reported the following information: the perfusionist conducted the occlusion setting and calibration, prior to the start of bypass cardiopulmonary; the drop level was observed to be incorrect; the perfusionist tried to verify the leak in the tubing, but no leak was noted; the actual device was changed out; and there was no patient involvement.
 
Additional Manufacturer Narrative
This report is being submitted as follow up number 1 to provide the returned sample investigation results.The actual sample was returned to the manufacturing facility for evaluation.Visual inspection found no anomalies which could have led to a leak.The roller pump tube used in combination with the actual sample was not provided for evaluation.The oxygenator module, after having been separated from the circuit, was filled with saline solution.With the blood outlet port clamped, an air pressure was applied to the blood phase from the blood inlet port for 6 hours.No leak was observed.Subsequently, the water phase of the heat exchanger module was filled with water.With the water outlet port clamped, an air pressure was applied to the water phase of the heat exchanger module from the water inlet port for 6 hours.No leak was observed.The actual sample was built into the actual circuit with a terumo's roller pump tube added to the circuit.Saline solution colored for better visibility was filled in the circuit.After the occlusion of the roller pump was adequately adjusted, the fluid level in the tube downstream the oxygenator module was positioned higher than the fluid level of the reservoir.A significant drop in the fluid level did not occur in the tube downstream the oxygenator.The abnormal drop level reported by the customer was not duplicated.There is no evidence that this event was related to a device defect or malfunction.The investigation result verified that the actual sample was normal product.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6492940
Report Number9681834-2017-00073
Device Sequence Number19239334
Product Code DTZ
UDI-Device Identifier04987350769558
UDI-Public(01)04987350769558(17)181130(10)151201
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue NumberCX*RX25RE
Device Lot Number151201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/14/2017
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1